Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 19, 2006, 2:36 PM PDT for Nez Perce County, Idaho; Asotin County, Garfield County, Whitman County, Washington. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2006, 2:36 PM PDT (21:36 UTC)
- Expired
- May 19, 2006, 3:15 PM PDT
- In force
- 39 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Nez Perce County, ID, Asotin County, WA, Garfield County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 146 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:45 PM PDT | TSTM WND DMG | Clarkston, WA | POWERLINES BLOWN DOWN |
| May 19, 2:47 PM PDT | TSTM WND DMG | Lewiston, ID | POWERLINES AND TREES BLOWN DOWN IN NUMEROUS LOCATIONS. |
| May 19, 2:49 PM PDT | TSTM WND GST 52 | 3 Se Lewiston, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:23 PM PDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.6 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 192137 SVROTX IDC069-WAC003-023-075-192215- /O.NEW.KOTX.SV.W.0002.060519T2136Z-060519T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 236 PM PDT FRI MAY 19 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON WEST CENTRAL NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO THIS INCLUDES THE CITY OF LEWISTON NORTH CENTRAL ASOTIN COUNTY IN SOUTHEAST WASHINGTON THIS INCLUDES THE CITY OF CLARKSTON EXTREME EAST CENTRAL GARFIELD COUNTY IN SOUTHEAST WASHINGTON * UNTIL 315 PM PDT * AT 228 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CLARKSTON...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSTON AND LEWISTON BY 255 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4640 11733 4625 11717 4641 11682 4659 11705 $$
2 follow-up statements
000
WWUS56 KOTX 192157
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
255 PM PDT FRI MAY 19 2006
WAC023-192205-
/O.CAN.KOTX.SV.W.0002.000000T0000Z-060519T2215Z/
GARFIELD WA-
255 PM PDT FRI MAY 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR GARFIELD COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT FRIDAY
EVENING FOR NORTHWESTERN IDAHO AND SOUTHEASTERN WASHINGTON.
LAT...LON 4640 11730 4640 11723 4642 11721 4646 11723
4659 11704 4655 11704 4653 11697 4637 11681
4623 11713
$$
IDC069-WAC003-075-192215-
/O.CON.KOTX.SV.W.0002.000000T0000Z-060519T2215Z/
WHITMAN WA-NEZ PERCE ID-ASOTIN WA-
255 PM PDT FRI MAY 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR NORTHEASTERN ASOTIN...WEST CENTRAL NEZ PERCE AND EXTREME
SOUTHEASTERN WHITMAN COUNTIES...
AT 246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS
LOCATED NEAR CLARKSTON HEIGHTS...OR ABOUT NEAR CLARKSTON...MOVING
NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF UNIONTOWN BY 305 PM PDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT FRIDAY
EVENING FOR NORTHWESTERN IDAHO AND SOUTHEASTERN WASHINGTON.
LAT...LON 4640 11730 4640 11723 4642 11721 4646 11723
4659 11704 4655 11704 4653 11697 4637 11681
4623 11713
$$000
WWUS56 KOTX 192214
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
312 PM PDT FRI MAY 19 2006
IDC069-WAC003-075-192222-
/O.EXP.KOTX.SV.W.0002.000000T0000Z-060519T2215Z/
WHITMAN WA-NEZ PERCE ID-ASOTIN WA-
312 PM PDT FRI MAY 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASOTIN...WEST
CENTRAL NEZ PERCE AND EXTREME SOUTHEASTERN WHITMAN COUNTIES EXPIRES
AT 315 PM PDT...
THUNDERSTORM ACTIVITY HAS DIMINISHED IN STRENGTH HOWEVER STORMS WILL
CONTINUE IN LATAH COUNTY. THESE STORMS WILL PRODUCE STRONG GUSTY
WINDS...SMALL HAIL AND HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT FRIDAY
EVENING FOR NORTHWESTERN IDAHO AND SOUTHEASTERN WASHINGTON.
LAT...LON 4640 11730 4640 11723 4642 11721 4646 11723
4659 11704 4655 11704 4653 11697 4637 11681
4623 11713
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:27 PM PDT, 9 minutes earlier.
Area forecast discussion, May 19, 2:27 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 227 PM PDT FRI MAY 19 2006 .SYNOPSIS...BIG CHANGES ARE IN STORE FOR THE WEATHER THE NEXT SEVERAL DAYS. A THREAT OF SHOWERS AND STRONG THUNDERSTORMS REMAINS FOR THIS THIS EVENING. THIS WILL BEGIN THE SHIFT TO COOLER TEMPERATURES OVER THE WEEKEND. AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS IS EXPECTED AGAIN ON SATURDAY AND MONDAY. && .DISCUSSION... TONIGHT...STRONG CONVECTION IS UNDERWAY OVER THE FAR SOUTHEASTERN ZONES THIS AFTERNOON. EXPECT COVERAGE TO INCREASE THIS EVENING AS UPPER LEVEL WAVE ENERGY MOVES INTO THE REGION AND OUTFLOW BOUNDARIES BEGIN TO SLOSH AROUND THE FORECAST AREA CREATING ENHANCED LIFT AND FOCUSING MECHANISMS. HISTORY OF SEVERE BEHAVIOR OVER OREGON... STRONG CAPE VALUES AND INCREASING UPPER LEVEL SUPPORT NECESSITATED ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE SOUTHERN TIER COUNTIES THIS EVENING. THREAT TO WATCH FOR COUNTIES NORTH OF INTERSTATE 90 WILL BE GUST FRONTS FROM THE COMPLEX OVER THE BLUE MOUNTAINS AT THIS TIME PRODUCING STRONG OUTFLOW WINDS...AND ACTING AS A FORCING MECHANISM FOR FURTHER STRONG THUNDERSTORMS EVEN OUTSIDE OF THE WATCH BOX. THIS ACTIVITY WILL LIKELY CONTINUE WELL INTO THE EVENING OVER THE ENTIRE FORECAST AREA AS THE SATELLITE VISIBLE UPPER WAVE PASSES THROUGH THE REGION TONIGHT...WITH A DECREASE IN SEVERITY OF ANY STORMS AS THE SUN SETS. FOR THE REMAINDER OF THE SHORT TERM THE FORECAST AREA WILL BE UNDER OR NEAR THE MAIN INCOMING TROUGH BAROCLINIC REGION WITH A VERY MOIST AIR MASS FOR A CONTINUED CHANCE OF SHOWERS AND DAYTIME THUNDERSTORMS. A SLOW COOLING TREND IS LIKELY AS A MARINE ORIGIN AIR MASS BLEEDS INTO THE REGION. /FUGAZZI MONDAY NIGHT THROUGH FRIDAY...EXTENDED MODELS IN FAIRLY GOOD AGREEMENT IN KEEPING A CLOSED LOW OFF THE PACIFIC NORTHWEST COAST. THIS LOW WILL ADVECT WAVES OF ENERGY INTO THE FORECAST AREA... KEEPING THE WEATHER UNSETTLED. HOWEVER...TEMPERATURES WILL FINALLY RETURN TO NEAR NORMAL AT THE BEGINNING OF THE WEEK...AND WILL LIKELY REMAIN THERE THROUGH THE WORK WEEK. /KOCH HYDROLOGY...WATER LEVELS REMAIN HIGH DUE TO RAPID SNOW MELT OVER THE PAST SEVERAL DAYS OF RECORD TEMPERATURES. THIS IS BEGINNING TO PEAK AND A COOL DOWN THIS WEEKEND IS EXPECTED TO SLOW RISES AND ALLOW LEVELS TO FALL. ANY RAINFALL AMOUNTS THROUGH MAY ADD TO SOME WATER LEVEL RISES...BUT IS NOT EXPECTED TO BE SIGNIFICANT AT THIS TIME...BUT STILL BEARS KEEPING IN MIND. /JCOTE && .AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 04Z OVER MOST OF THE REGION. THUNDERSTORM COVERAGE WILL INCREASE FROM WEST TO EAST TODAY...WITH HEAVIEST ACTIVITY WEST OF A KOMK-KALW LINE DURING THE DAY TODAY...SPREADING EASTWARD TO ENVELOPE THE EASTERN REACHES OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. MAINLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORM CORES THROUGH THE PERIOD...BUT GUSTY THUNDERSTORM OUTFLOW WINDS TO 40 KTS ARE POSSIBLE AWAY FROM THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 56 76 53 78 50 79 / 50 60 20 20 20 40 COEUR DALENE 53 76 49 77 47 78 / 50 60 20 20 20 40 PULLMAN 54 74 50 75 47 75 / 60 50 30 30 20 40 LEWISTON 58 78 54 81 52 80 / 60 50 30 20 20 40 COLVILLE 50 77 47 77 44 80 / 50 60 30 20 20 40 SANDPOINT 49 73 46 73 45 78 / 50 60 30 20 20 50 KELLOGG 52 76 45 76 45 78 / 60 60 30 30 20 50 MOSES LAKE 58 81 54 80 50 80 / 50 40 20 20 20 30 WENATCHEE 60 79 55 79 52 78 / 60 60 20 20 20 30 OMAK 56 79 51 80 47 78 / 60 60 30 20 20 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...SEVERE THUNDERSTORM WATCH 364 UNTIL 9PM PDT FOR LEWIS... NEZ PERCE...BENEWAH AND LATAH COUNTIES. FLOOD WATCHES FOR BOUNDARY COUNTY. WA...SEVERE THUNDERSTORM WATCH 364 UNTIL 9PM PDT FOR GRANT...ADAMS... ASOTIN...GARFIELD...AND WHITMAN COUNTIES. FLOOD WARNINGS AND WATCHES FOR CHELAN AND OKANOGAN COUNTY. &&
Hazardous weather outlook, May 19, 2:36 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 236 PM PDT FRI MAY 19 2006 IDZ003-026-027-WAZ031>035-202145- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSCOW...LEWISTON...KAMIAH... CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON... PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY 236 PM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER SYSTEM MOVING IN FROM EASTERN OREGON THIS AFTERNOON COMBINED WITH DAYTIME HEATING WILL TRIGGER SCATTERED SEVERE THUNDERSTORMS. A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS PRODUCING HAIL OF THREE-QUARTERS INCH OR BIGGER AND WIND GUSTS APPROACHING 60 MPH. THE THUNDERSTORMS WILL WEAKEN SIGNIFICANTLY AFTER SUNSET. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 900 PM PDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ROUNDS OF POSSIBLY STRONG THUNDERSTORMS ARE POSSIBLE ON FROM SATURDAY THROUGH MONDAY AS MORE DISTURBANCES MOVE IN FROM THE SOUTHWEST. WAZ042-202145- EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 236 PM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT UNSEASONABLY WARM WEATHER WILL CONTINUE. THIS WARMING WILL BRING MORE SNOW MELT TO THE MOUNTAINS. AS A RESULT VARIOUS FLOOD STATEMENTS...WATCHES AND WARNINGS HAVE BEEN ISSUED. PLEASE SEE APPROPRIATE PRODUCTS FOR FURTHER INFORMATION. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL EXISTS FOR HEAVY RAIN AND ISOLATED THUNDERSTORMS THROUGH MONDAY AS VARIOUS UPPER LEVEL DISTURBANCES MOVE IN FROM THE SOUTHWEST. IDZ001-002-004-WAZ036>038-041-043-044-202145- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...ST. MARIES... KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 236 PM PDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER SYSTEM MOVING IN FROM EASTERN OREGON THIS AFTERNOON COMBINED WITH DAYTIME HEATING WILL TRIGGER SCATTERED THUNDERSTORMS. THE THUNDERSTORMS WILL INITIALLY FORM OVER THE BLUE MOUNTAINS AND THE HIGHER TERRAIN OF THE IDAHO PANHANDLE AND THEN DRIFT NORTH TO NORTHEAST INTO THE SURROUNDING VALLEY LOCATIONS. THUNDERSTORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND HALF INCH HAIL. A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS PRODUCING HAIL OF THREE-QUARTERS INCH OR BIGGER AND WIND GUSTS APPROACHING 60 MPH. THE THUNDERSTORMS WILL WEAKEN SIGNIFICANTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL ROUNDS OF POSSIBLY STRONG THUNDERSTORMS ARE POSSIBLE ON FROM SATURDAY THROUGH MONDAY AS MORE DISTURBANCES MOVE IN FROM THE SOUTHWEST.
Nearby
Severe Thunderstorm Warnings in Washington, 2006Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.